Alabama, 2002Damaging Wind in Alabama, March 10, 2002
March 10, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 10, 10:22 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 10, 10:22 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1022 AM CST SUN MAR 10 2002
HIGH PRESSURE SETTLING NICELY INTO SOUTHERN MISSISSIPPI VALLEY...
WITH PRESSURE GRADIENT BEGINNING TO RELAX A BIT FROM THE WEST.
CLEAR SKIES...WITH A FEW THIN CIRRUS RACING ACROSS WILL MAKE FOR
A NICE AFTERNOON OUT THERE. STILL...DECENT COLD AIR ADVECTION
OCCURRING THROUGH THE DAY IN LOW LEVELS...WITH 850 RIDGE AXIS MOVING
OVERHEAD TONIGHT. COUNTERING THE CAA ARE THE CLEAR SKIES AND DRY
AIRMASS...WHICH WILL MAXIMIZE HEATING. WHEN ALL IS SAID AND DONE...
THINK HIGH TEMPS WILL NEED TO BE TWEAKED DOWN A HALF STEP OR SO...
ESPECIALLY ACROSS THE NORTH. OTHERWISE...FORECAST ON TRACK.
UPDATE OUT SHORTLY. 81
.BMX...
AL...NONE.
In the hours before
Special weather statement, Mar 10, 7:31 AM CST, 5 hours 59 minutes before
ALZ001>050-101430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CST SUN MAR 10 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
HIGH PRESSURE WILL BUILD INTO THE AREA TODAY. A FEW HIGH CLOUDS MAY
MOVE ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA THIS AFTERNOON.
NO HAZARDOUS WEATHER IS EXPECTED.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY TODAY OR TONIGHT.
Special weather statement, Mar 10, 12:35 PM CST, 55 minutes before
ALZ001>050-101945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CST SUN MAR 10 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH TONIGHT...AND NO
HAZARDOUS WEATHER IS EXPECTED.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Thunderstorm Wind, Barbour
- When
- March 10, 1:30 PM CST
- Where
- Barbour County, 4 mi NW of Mt Andrew
- Measured
- 50 kt (58 mph)
- Property damage
- $1,000
- Reported by
- POST OFFICE
- Coordinates
- 32.017, -85.567
A few trees were knocked down northwest of Mount Andrew near the Barbour and Bullock county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Pennsylvania, March 10, 2002$400,000 · 2 events
- Heavy Snow in New York, March 10 to 11, 2002$38,000 · 5 events
- High Wind in New York, March 10, 2002$30,000 · 2 events
- High Wind in Vermont, March 10, 2002$30,000 · 1 event
- High Wind in Vermont, March 10, 2002$30,000 · 1 event
- High Wind in New Jersey, March 10, 200220 events
- High Wind in North Carolina, March 10, 20022 injured · $8,000 · 2 events
- High Wind in Pennsylvania, March 10, 200210 events
- Strong Wind in New Hampshire, March 10, 20028 events
- Strong Wind in Maine, March 10, 20026 events
- High Wind in Maryland, March 10, 20025 events
- High Wind in Delaware, March 10, 20024 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284527.